MAUDE Adverse Event Report: TERUMO BCT TRIMA ACCEL; TRIMA ACCEL LRS PLATELET SAMPLER, PLASMA, RBC SET

TERUMO BCT TRIMA ACCEL; TRIMA ACCEL LRS PLATELET SAMPLER, PLASMA, RBC SET
Model Number 82440
Medical Device Problem Code Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Code No Patient Involvement (2645)
Date of Event 07/11/2020
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Investigation is in process.A follow-up report will be provided.
 
Event or Problem Description
The customer would like the run data file investigated to determine a possible cause for the elevated white blood cell (wbc) content in the platelet product.There was not a transfusion recipient or patient involved at the time of the residual white blood cell (rwbc) testing, therefore no patient information is reasonably known at the time of the event.Donor unit id: (b)(6) the platelet collection set is not available for return because it was discarded by the customer.
 
Additional Manufacturer Narrative
This report is being filed to provide additional information in h.6 and h.10 investigation: a review of the device history record (dhr) for this unit showed no irregularities during manufacturing that were relevant to this issue.Root cause: although the system has several methods for detection of wbc contaminations, some events may elude the detection capability of the trima accel system.The following events can occur during the procedure and may contribute to elevated wbc content in the platelet product that the system cannot always detect.A majority of the time, these events will not contribute to elevated wbc content: ¿ multiple alerts or flow adjustments that stop/slow the pumps, disrupting the steady-state collection process ¿ large discrepancy in entered versus actual donor information ¿ plasma line occlusion or air block that was not large enough to be detected by the system ¿ if the configured platelet concentration during collection is above approximately 3500e3/ul, it is possible that an inaccurate platelet yield scaling factor (ysf) configuration can cause the platelet concentration to exceed the lrs chamber holding capacity due to collecting a higher than expected platelet yield additionally, it is possible that the cause is related to donor specific blood characteristics that may challenge the trima leukoreduction system, including, but not limited to: a higher donor bmi, a donor pre-wbc count that is above the trima accel system expectation, larger than average donor platelet size, and/or smaller than average donor wbc or rbc size.

Brand Name
TRIMA ACCEL
Common Device Name
TRIMA ACCEL LRS PLATELET SAMPLER, PLASMA, RBC SET
Manufacturer (Section D)
TERUMO BCT
lakewood CO 80215
MDR Report Key10368620
Report Number1722028-2020-00361
Device Sequence Number19373160
Product Code GKT
UDI-Device Identifier05020583824409
UDI-Public05020583824409
Combination Product (Y/N)N
Initial Reporter StateCA
Initial Reporter CountryUS
PMA/510(K) Number
BK190332
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source health professional
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 08/05/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date03/01/2022
Device Model Number82440
Device Catalogue Number82440
Device Lot Number2003035151
Was Device Available for Evaluation? No
Was the Report Sent to FDA? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 07/15/2020
Supplement Date Received by Manufacturer01/22/2021
Initial Report FDA Received Date08/05/2020
Supplement Report FDA Received Date01/29/2021
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;